Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 19, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 10, 2017, 6:50 AM CDT for Kewaunee County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 6:50 AM CDT (11:50 UTC)
- Expired
- Apr 10, 2017, 7:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 51 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
196
WUUS53 KGRB 101150
SVRGRB
WIC061-101215-
/O.NEW.KGRB.SV.W.0019.170410T1150Z-170410T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service GREEN BAY WI
650 AM CDT MON APR 10 2017
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Central Kewaunee County in northeastern Wisconsin...
* Until 715 AM CDT.
* At 649 AM CDT, a severe thunderstorm was located over Kewaunee,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Algoma around 700 AM CDT.
Other locations impacted by this severe thunderstorm include Krok,
Rostok, Rankin, Kodan, Alaska, Birchwood and East Krok.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4441 8765 4468 8747 4467 8737 4468 8737
4468 8732 4454 8741 4436 8747 4435 8747
TIME...MOT...LOC 1149Z 222DEG 41KT 4445 8749
HAIL...1.00IN
WIND...60MPH
$$
Eckberg1 follow-up statement
298
WWUS53 KGRB 101210
SVSGRB
Severe Weather Statement
National Weather Service GREEN BAY WI
710 AM CDT MON APR 10 2017
WIC061-101218-
/O.EXP.KGRB.SV.W.0019.000000T0000Z-170410T1215Z/
Kewaunee WI-
710 AM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KEWAUNEE COUNTY WILL
EXPIRE AT 715 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Green Bay.
LAT...LON 4441 8765 4468 8747 4467 8737 4468 8737
4468 8732 4454 8741 4436 8747 4435 8747
TIME...MOT...LOC 1208Z 222DEG 41KT 4453 8738
$$
TDHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:47 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 10, 6:47 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 647 AM CDT Mon Apr 10 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 456 AM CDT Mon Apr 10 2017 Showers and thunderstorms have waned across the region, despite the presence of a surface low moving along a frontal boundary stretched across central and east central WI, and some lingering instability. Short-wave energy is still noted upstream over MN/IA, and scattered showers and storms will redevelop as that arrives this morning. Several models suggest that one wave will move through southeast WI later this afternoon, with some more robust convection perhaps clipping our far southeast counties. Otherwise, the best precipitation chances should reside over northern WI, where periodic frontogenetic forcing is anticipated through the day. Morning highs are expected, with falling temperatures through the afternoon. Temperatures will cool enough for a mix of rain and snow over the far north later this afternoon. The remnants of the SD/NE upper low will move through the forecast area tonight and early Tuesday, with the main deformation zone forcing passing through northern WI. Precipitation type will be interesting, as low-level temps and thicknesses support mixed pcpn or snow over about the northern half of the forecast area overnight. Parts of the far north could see 1 to 3 inches of snow, with the greatest accums in northern Vilas county. Although models offer different scenarios, there is some indication that mid-level moisture will get stripped out late tonight into Tuesday morning, leading to the potential for some freezing rain, and local ice accums of a tenth of an inch or less. Will let the day crew assess whether the threat is high enough for an advisory. Precipitation will pull out of the region Tuesday morning, with partial clearing occurring in our western counties in the afternoon. .LONG TERM...Tuesday Night Through Sunday Issued at 456 AM CDT Mon Apr 10 2017 A couple periods of precipitation are expected during the extended period. The first will arrive late Wednesday or Wednesday night, then exit on Thursday. Forcing will be provided by a short-wave trof, upper jet energy and some WAA/isentropic lift. The atmosphere should be warm enough for all rain. A frontal system will move through the region sometime during the Friday to Saturday period. This system will have some instability to work with, so thunderstorms are possible. Temperatures will be a little above normal through most of the period, with the warmest day likely occurring on Saturday, when high should rise into the 60s. && .AVIATION...for 12Z TAF Issuance Issued at 640 AM CDT Mon Apr 10 2017 Scattered thunderstorms will continue across central, northeast and east central WI this morning, and another period of storms may impact east central WI during the late afternoon and early evening. Otherwise an upper level low will arrive tonight to generate more widespread precipitation, especially across northern WI. Precipitation type will change from rain to snow across northern WI during the late afternoon and evening, then possibly to freezing rain overnight. Flight conditions will deteriorate to IFR at most locations. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Kieckbusch AVIATION.......Kieckbusch
Hazardous weather outlook, Apr 10, 5:15 AM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 515 AM CDT Mon Apr 10 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 515 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected across parts of central, northeast and east central Wisconsin today. A few stronger storms could produce hail, gusty winds and brief heavy rainfall. Snow and freezing rain may result in hazardous travel conditions over parts of north central and far northeast Wisconsin tonight into Tuesday morning. Snow accumulations of 1 to 3 inches are possible across Vilas county, and minor ice accumulations may occur north of a line from Merrill to Antigo to Crivitz. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms are possible Friday night into Saturday, but it is too early to determine if severe weather will occur. .SPOTTER INFORMATION STATEMENT... Formal spotter activation should not be needed today or tonight, but spotters are requested to report any hail or gusty winds with storms today, and any snow or ice accumulations tonight into Tuesday morning. LMZ521-522-541>543-111015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 515 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight There is a chance of thunderstorms today. A few strong storms could produce hail and gusty winds. Gusty north to northeast winds will develop this afternoon and evening, and high waves will continue on Lake Michigan, so small craft advisories have been issued. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Gusty south winds may result in conditions hazardous to small craft Friday night into Saturday. There will also be a threat of thunderstorm during this period. Gusty north to northeast winds may pose a threat to mariners with small craft Sunday and Sunday night. Kieckbusch
In the hours before
Special weather statement, Apr 10, 1:51 AM CDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service GREEN BAY WI
151 AM CDT MON APR 10 2017
WIZ035-036-100730-
Wood WI-Portage WI-
151 AM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WOOD AND PORTAGE COUNTIES
UNTIL 230 AM CDT...
At 150 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Pittsville to 6 miles
northwest of New Rome to 9 miles southeast of Babcock. Movement was
northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Randolph, Whiting, Amherst, Lake
Wazeecha, Plover, Stockton, Nekoosa and Port Edwards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
central Wisconsin.
LAT...LON 4456 8998 4463 8984 4469 8985 4468 8923
4424 8923 4425 9000
TIME...MOT...LOC 0650Z 235DEG 38KT 4440 9000 4430 8998 4418 9000
BerschLocal storm report, Apr 10, 1:58 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
158 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 AM HAIL WISCONSIN RAPIDS 44.40N 89.84W
04/10/2017 E0.50 INCH WOOD WI TRAINED SPOTTER
0153 AM HAIL NEKOOSA 44.31N 89.88W
04/10/2017 M0.88 INCH WOOD WI LAW ENFORCEMENT
&&
BERSCHLocal storm report, Apr 10, 2:00 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
200 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM TSTM WND DMG MARSHFIELD 44.66N 90.16W
04/10/2017 WOOD WI LAW ENFORCEMENT
ROOF BLOWN OFF TRAILER. DELAYED REPORT
&&
BERSCHLocal storm report, Apr 10, 2:12 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
212 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM TSTM WND GST WAUSAU 44.96N 89.63W
04/10/2017 M56 MPH MARATHON WI OFFICIAL NWS OBS
&&
ECKBERGLocal storm report, Apr 10, 2:30 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
230 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HEAVY RAIN RHINELANDER 45.63N 89.41W
04/09/2017 M1.08 INCH ONEIDA WI ASOS
LAST 2 HOURS. MDT RAIN CONTINUES.
0606 PM HAIL W TRIPOLI 45.55N 90.00W
04/09/2017 M1.00 INCH LINCOLN WI PUBLIC
0625 PM HAIL CALDRON FALLS RESERVOIR 45.35N 88.25W
04/09/2017 M0.88 INCH MARINETTE WI CO-OP OBSERVER
0630 PM HAIL 8 N TOMAHAWK 45.58N 89.73W
04/09/2017 M1.00 INCH ONEIDA WI TRAINED SPOTTER
0635 PM HAIL HARSHAW 45.66N 89.65W
04/09/2017 M0.75 INCH ONEIDA WI PUBLIC
0645 PM HAIL W RHINELANDER 45.63N 89.41W
04/09/2017 M0.75 INCH ONEIDA WI PUBLIC
0648 PM HAIL 3 NW RHINELANDER 45.66N 89.45W
04/09/2017 E1.00 INCH ONEIDA WI PUBLIC
IN NEWBOLD
0652 PM HAIL 4 N RHINELANDER 45.69N 89.41W
04/09/2017 M0.75 INCH ONEIDA WI TRAINED SPOTTER
0655 PM HAIL SUGAR CAMP 45.78N 89.30W
04/09/2017 M1.00 INCH ONEIDA WI PUBLIC
VIA WSAW TV-7.
0821 PM HAIL HOMESTEAD 45.78N 88.20W
04/09/2017 M0.25 INCH FLORENCE WI LAW ENFORCEMENT
1128 PM TSTM WND GST LAC DU FLAMBEAU 45.96N 89.88W
04/09/2017 E50.00 MPH VILAS WI LAW ENFORCEMENT
RELAYED FROM A DNR OFFICIAL
1128 PM HAIL LAC DU FLAMBEAU 45.96N 89.88W
04/09/2017 E1.75 INCH VILAS WI LAW ENFORCEMENT
1130 PM HAIL 2 S LAC DU FLAMBEAU 45.93N 89.88W
04/09/2017 M1.00 INCH VILAS WI TRAINED SPOTTER
WINDS ESTIMATED 40-45MPH
1130 PM TSTM WND DMG WOODRUFF 45.90N 89.69W
04/09/2017 ONEIDA WI TRAINED SPOTTER
TREES DOWN. DELAYED REPORT. TIME ESTIMATED
1202 AM HAIL CONOVER 46.04N 89.25W
04/10/2017 M0.88 INCH VILAS WI TRAINED SPOTTER
1230 AM HAIL 1 W RHINELANDER 45.63N 89.43W
04/10/2017 E0.75 INCH ONEIDA WI PUBLIC
RELAYED BY WSAW-TV
1234 AM HAIL MARSHFIELD 44.66N 90.16W
04/10/2017 M0.50 INCH WOOD WI TRAINED SPOTTER
1235 AM HAIL STRATFORD 44.79N 90.08W
04/10/2017 E0.75 INCH MARATHON WI PUBLIC
RELAYED BY WSAW-TV
1239 AM TSTM WND DMG MARSHFIELD 44.66N 90.16W
04/10/2017 WOOD WI LAW ENFORCEMENT
ROOF BLOWN OFF TRAILER. DELAYED REPORT
1245 AM TSTM WND GST EDGAR 44.91N 89.96W
04/10/2017 E50.00 MPH MARATHON WI TRAINED SPOTTER
ALSO 1/4-1/2 INCH HAIL
1255 AM HAIL 1 W WAUSAU 44.96N 89.65W
04/10/2017 E0.88 INCH MARATHON WI LAW ENFORCEMENT
0101 AM TSTM WND GST WAUSAU 44.96N 89.63W
04/10/2017 M52.00 MPH MARATHON WI ASOS
52 MPH GUST ON AUW ASOS
0101 AM TSTM WND GST WAUSAU 44.96N 89.63W
04/10/2017 M56.00 MPH MARATHON WI OFFICIAL NWS OBS
0105 AM TSTM WND GST WAUSAU 44.96N 89.63W
04/10/2017 E50.00 MPH MARATHON WI TRAINED SPOTTER
ALSO PEA TO NICKEL SIZED HAIL. SOME POWER OUTAGES
REPORTED.
0105 AM TSTM WND DMG WAUSAU 44.96N 89.63W
04/10/2017 MARATHON WI TRAINED SPOTTER
TREES DOWN ON NORTH SIDE OF WAUSAU. PEA-SIZED HAIL.
ESTIMATED 45-55 MPH WINDS
0115 AM HAIL MERRILL 45.18N 89.68W
04/10/2017 E0.88 INCH LINCOLN WI TRAINED SPOTTER
ALSO 50 MPH WIND GUSTS
0153 AM HAIL NEKOOSA 44.31N 89.88W
04/10/2017 M0.88 INCH WOOD WI LAW ENFORCEMENT
0158 AM HAIL WISCONSIN RAPIDS 44.40N 89.84W
04/10/2017 E0.50 INCH WOOD WI TRAINED SPOTTER
&&Special weather statement, Apr 10, 6:32 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service GREEN BAY WI
632 AM CDT MON APR 10 2017
WIZ040-050-101215-
Kewaunee WI-Manitowoc WI-
632 AM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEWAUNEE AND
NORTHEASTERN MANITOWOC COUNTIES UNTIL 715 AM CDT...
At 631 AM CDT, Doppler radar was tracking a strong thunderstorm near
Two Creeks, or 12 miles southwest of Kewaunee, moving northeast at 40
mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Two Creeks around 635 AM CDT.
Kewaunee around 650 AM CDT.
Algoma around 705 AM CDT.
Other locations impacted by this storm include Krok, Cooperstown,
Mishicot, Norman, Point Beach State Park, Kewaunee Power Station,
Fisherville, Larrabee, Curran and Rostok.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4431 8782 4433 8780 4433 8777 4436 8777
4468 8742 4468 8732 4454 8741 4432 8748
4421 8746 4419 8763
TIME...MOT...LOC 1131Z 221DEG 36KT 4431 8765
EckbergThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 62 min |
| Apr 9, 8:14 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 17 min |
| Apr 9, 9:17 PM CDT | Special Weather Statement | GRB | Florence | 58 min |
| Apr 9, 10:32 PM CDT | Special Weather Statement | GRB | Vilas | 88 min |
| Apr 9, 10:56 PM CDT | Special Weather Statement | GRB | Vilas | 79 min |
| Apr 9, 11:25 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 50 min |
| Apr 9, 11:35 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 55 min |
| Apr 10, 12:06 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 39 min |
| Apr 10, 12:12 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 48 min |
| Apr 10, 12:23 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 37 min |
| Apr 10, 12:27 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 63 min |
| Apr 10, 12:54 AM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 46 min |
| Apr 10, 12:59 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 31 min |
| Apr 10, 1:11 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Oneida | 33 min |
| Apr 10, 1:23 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Menominee, Shawano | 25 min |
| Apr 10, 1:51 AM CDT | Special Weather Statement | GRB | Portage | 39 min |
| Apr 10, 4:20 AM CDT | Small Craft Advisory | GRB | 24 hr | |
| Apr 10, 6:03 AM CDT | Special Marine Warning | GRB | 57 min | |
| Apr 10, 6:32 AM CDT | Special Weather Statement | GRB | Kewaunee | 43 min |
| Apr 10, 6:54 AM CDT | Special Marine Warning | GRB | 96 min | |
| Apr 10, 7:33 AM CDT | Special Weather Statement | GRB | Marathon, Portage, Wood | 27 min |
| Apr 10, 8:38 AM CDT | Special Weather Statement | GRB | Menominee, Outagamie, Shawano, Waupaca | 37 min |
| Apr 10, 9:31 AM CDT | Special Weather Statement | GRB | Marinette | 29 min |
| Apr 10, 10:17 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| Apr 10, 10:28 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 4 days |
| Apr 10, 3:13 PM CDT | Winter Weather Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more | 18 hr |
| Apr 10, 6:42 PM CDT | Special Weather Statement | GRB | Winnebago | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.